Arkansas, 2021Flooding in Arkansas, May 18 to 30, 2021
May 18 to 30, 2021 · NWS LZK · 2 events in 2 counties and zones
Heavy rain brought flooding to the Ouachita and Fourche LaFave Rivers in the middle of May.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Heavy rain brought flooding to the Ouachita and Fourche LaFave Rivers in the middle of May.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before the first event at May 18, 11:46 AM CST, 36 minutes earlier.
Area forecast discussion, May 18, 11:46 AM CST, 36 minutes before
Area Forecast Discussion
National Weather Service Little Rock AR
1246 PM CDT Tue May 18 2021
.AVIATION...18/18Z TAF CYCLE
Combo of VFR/MVFR conds wl persist thru the period as abundant low
lvl moisture regime rmns in place. Wl see a lull in overall
coverage of SHRA/TSRA thru much of the aftn, with VC included at
most sites. Another round of convection wl move into SW AR late
this aftn and affect much of the FA thru the evening hrs, with
OCNL IFR conds expected. Mainly SE winds wl cont at 5 to 15 mph,
with higher gusts in heavier storms. /44/
&&
.PREV DISCUSSION...(ISSUED 300 AM CDT Tue May 18 2021)
SHORT TERM...Today Through Wednesday Night
An upper level trough/closed low remains west of AR over the SRN
Rockies early this Tue morning...with AR under SW flow aloft. This
has kept moisture levels high recently...resulting in high POPs.
Current radar imagery shows some scattered SHRA liking north across
portions of the CWA...mainly across central into NRN sections of the
CWA. Some more isolated activity was also noted further west and
south.
The aforementioned upper trough/closed low will continue to meander
west of AR through the short term period...with multiple upper
disturbances lifting NE in the SW flow aloft over AR. Confidence is
high in seeing multiple disturbances moving overhead...but the exact
timing of these waves...and the resulting coverage/location of the
convection...remains uncertain...even in the near-term. Even
so...the areas expecting to seeing highest rainfall will remain
across the WRN/SWRN section of the CWA...where QPF values through
Wed night are in the general 1-3 inch range. Locally higher
amounts will be possible...with an increased threat for flash
flooding. As a result...the flood watch will remain for the
counties already established.
As for more detailed timing...latest high-res near-term guidance
suggests the ongoing scattered/isolated SHRA to continue into the
early afternoon hrs across the central/ERN CWA. However...a more
organized area of convection could develop to the west/SW later
this morning...then move NE into WRN/SWRN sections of the CWA mid
to late afternoon. This convection could then possibly persist
into the central sections of the CWA by this evening...lessening
in intensity and organization over time. Expect more
isolated/scattered convection by tonight into early Wed.
Humidity levels will remain high over the short term period due to
the continued moisture influx given the overall synoptic pattern.
Temps will be in the upper 60s to low 80s each afternoon...with lows
generally in the 60s to around 70. POPs look to start to shift west
by the end of the short term and the first period of the long term
period before a drier pattern develops late this week.
LONG TERM...Thursday Through Monday
Scattered rain showers will remain possible during the early part
of the long term period before upper level high pressure builds
in from the east. Additional rainfall accumulations look to remain
below a quarter inch. The highest totals in western AR gradually
decreasing as you move to central and eastern AR. The lowest PoPs
move in for the weekend as this upper level high pressure takes
control, promoting dry and calm conditions through at least early
next week.
Temperatures look to rise above normal under the presence of high
pressure as clouds gradually clear bringing highs into the 80s and
90s and lows into the 60s.
&&
.LZK Watches/Warnings/Advisories...
Flood Watch through Thursday morning FOR Clark-Conway-Faulkner-
Garland-Hot Spring-Montgomery-Perry-Pike-Polk-Pulaski-Saline-
Scott-Yell.
&&
Hazardous weather outlook, May 18, 2:10 AM CST, 10 hours 12 minutes before
Hazardous Weather Outlook
National Weather Service Little Rock AR
310 AM CDT Tue May 18 2021
ARZ003>008-012>017-021>025-030>034-037>047-052>057-062>069-191000-
Boone-Marion-Baxter-Fulton-Sharp-Randolph-Newton-Searcy-Stone-
Izard-Independence-Lawrence-Johnson-Pope-Van Buren-Cleburne-
Jackson-Logan-Conway-Faulkner-White-Woodruff-Scott-Yell-Perry-
Polk-Montgomery-Garland-Saline-Pulaski-Lonoke-Prairie-Monroe-Pike-
Clark-Hot Spring-Grant-Jefferson-Arkansas-Dallas-Cleveland-
Lincoln-Desha-Ouachita-Calhoun-Bradley-Drew-
310 AM CDT Tue May 18 2021
This Hazardous Weather Outlook is for a Large Part of Arkansas.
.DAY ONE...Today and Tonight
Showers and thunderstorms will remain possible through at least
tonight...with some locally heavy rainfall possible. Additional
rainfall amounts of 1 to 2 inches are forecast through tonight
across the far west and southwest sections of the area. Locally
higher amounts will be possible...with an increased threat for
flash flooding as a result across the southwest sections of the
area.
A few strong to briefly severe thunderstorms could be
seen...mainly across far southwest sections of the area this
afternoon. Damaging winds and large hail will be the primary
threat with the strongest storms. Otherwise...the overall threat
for organized severe weather looks low at this time.
.DAYS TWO THROUGH SEVEN...Wednesday Through Monday
Chances for showers and thunderstorms remain in the forecast
through Friday as an active weather pattern persists. While the
overall threat for seeing severe weather looks to remain low...a
strong storm or two could be seen. There will remain an increased
threat for flash flooding for portions of western and southwest
Arkansas...where total rainfall amounts of 1 to 3 inches are
expected from Tuesday morning through Friday...with locally higher
amounts possible.
Calmer conditions will be seen by the weekend...with the threat
for organized hazardous weather becoming low.
.Spotter Information Statement...
Spotter activation will not be needed.
&&
Visit NWS Little Rock on the web. Go to http://weather.gov/lzk.
Flood, Perry
- When
- May 18, 12:22 PM CST to May 22, 7:00 AM CST
- Where
- Perry County, 2.31 mi WSW of Houston to 1.18 mi NW of Oak Grove
- Cause
- Heavy Rain
- Reported by
- River/Stream Gage
- Coordinates
- 35.019, -92.739
Heavy rain brought flooding to the Fourche LaFave River at Houston on May 18, 2021.
Flood, Ouachita
- When
- May 20, 8:00 AM CST to May 30, 6:22 PM CST
- Where
- Ouachita County, 1.95 mi NNW of Camden to 1.32 mi NNE of Collendale
- Cause
- Heavy Rain
- Reported by
- River/Stream Gage
- Coordinates
- 33.606, -92.841
Heavy rain brought flooding to the Ouachita River at Camden on May 20, 2021.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes in Mississippi, May 18, 2021$140,000 · EF1 · 3 events
- Flash Flooding and Flood in Texas, May 18 to 19, 2021$158,000 · 55 kt wind · 20 events
- Flash Flooding and Damaging Wind in Texas, May 18 to 19, 2021$110,000 · 65 kt wind · 24 events
- Tornadoes and Hail in Texas, May 18, 2021EF0 · 13 events
- Flash Flooding and Damaging Winds in Texas, May 18 to 19, 202156 kt wind · 11 events
- Drought in Texas, May 18 to 24, 20216 events
- Drought in Illinois, May 18 to 31, 20216 events
- Flood and Hail in Texas, May 18, 20211 in hail · 5 events
- High Wind in California, May 18 to 19, 202156 kt wind · 4 events
- Hail and Damaging Wind in Texas, May 18, 20211 in hail · 2 events
- High Wind in Montana, May 18, 202153 kt wind · 2 events
- Damaging Winds in Oklahoma, May 18, 202156 kt wind · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 961715, 961709.